Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 9, 1996, 8:51 AM CDT for Benton County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1996, 8:51 AM CDT (13:51 UTC)
- Expired
- Jun 9, 1996, 11:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 091350 FFWBNA TNC005-091600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 851 AM CDT SUN JUN 9 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TENNESSEE ...BENTON COUNTY AT 848 AM CDT A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS MOVED LITTLE SINCE 8 AM LIKELY CAUSING OVER ONE INCH OF RAIN TO FALL SOUTHWEST OF CAMDEN NEAR THE NATCHEZ TRACE STATE PARK. CREEKS AND STREAMS WILL LIKELY RISE WELL OUT OF THEIR BANKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DOX NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:18 AM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 9, 2:18 AM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 AM CDT SUN JUN 9 1996
MDLS IN GUD AGREEMT SHOWG PSBL BREAK IN ACTN TNGT. MD/UPR LVL
LO SHIFG N OF FA TO DRAG DEEP MSTR INTO OH VLY BFOR WRAPG IT BACK
DOWN ACRS MD-STATE. AMPLE MSTR FOR TDY ALONG W/UPR SYSTM AND
SFC BNDRY THAT HAS BEEN MOVG ABT 1 NANO-MPH. CONT HIER POPS
TDY W/ LO POPS TNGT AND PSBL LKLY MON AS DEEP MSTR RTRNS.
BNA 74/60/76 636The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:08 PM CDT | Flash Flood Warning | OHX | Benton | 4 hr |
| Jun 9, 2:49 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Jun 9, 3:18 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 42 min |
| Jun 9, 4:00 AM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 30 min |
| Jun 9, 4:10 AM CDT | Severe Thunderstorm Warning | OHX | Macon | 50 min |
| Jun 9, 11:16 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 29 min |
| Jun 9, 11:43 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Jun 9, 12:46 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 29 min |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.